HARRAH, Okla. — Harrah Police are investigating an overdose situation at Harrah Junior High School after six students were treated Friday morning.
Police said the students ingested a generic form of Valium.
One student who was also taken to the hospital was arrested for supplying others with the drug.
The students’ conditions are still unknown.
The scene was something Karlya Johnson didn’t want her eighth grade granddaughter around.
“I’m going to go get my baby,” Johnson said. “I’m going to take her home and talk to her about this and hold her.”
Megan Robison described what she saw inside the school.
“They had blood shot eyes and they looked down and didn’t do much,” she said.
Harrah Police Officer Phil Stewart said a teacher noticed those symptoms when one of the students went unconscious.
Officer Stewart said students said they had taken breath mints.
Investigators were able to take some of the Valium left from a student who they believe brought it to school.
“Unfortunately, things are leaving the house and finding their way to our schools and our school buses and these kids are taking the drugs here,” Officer Stewart said.
Friday was not the first time for a Harrah Junior High School student to hand out drugs at school.
Police said last year several were hospitalized after a student handed out a different anti-anxiety medication.
This time, police said many students took more than one of the pills.
That’s not surprising to students like Robison.
“With peer pressure, I’m just afraid one of my friends are going to do it and I’m not going to know,” she said. “That would break my heart if it were one of my friends.”
One by one, as ambulances pulled away from the school, parents pulled in to take their children.
“It’s sad children are doing things like this,” Johnson said. “You’ve got to talk to them about this stuff.”
Police said the child who brought the drugs to school will be charged with distributing a controlled, dangerous substance.
More charges could be filed and police said the other students could face punishment.